Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 114, NWS Memphis, TN

June 24, 2007Carroll County, Tennessee

NWS Memphis, TN issued this severe thunderstorm warning at Jun 24, 2007, 11:45 AM CDT for Carroll County, Tennessee. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 24, 2007, 11:45 AM CDT (16:45 UTC)
Expired
Jun 24, 2007, 12:30 PM CDT
In force
45 min
Issued by
NWS Memphis, TN
Area
Counties, with a storm outline in the text

County Carroll County, TN

The radar

The Paducah radar (KPAH), 125 km from the middle of the area, began a volume at 16:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 4.8 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2007-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 592 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2007-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
592 J/kg
Mixed-layer CIN
-94 J/kg
Mixed-layer LCL
1162 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 9:15 AM CDT, 2 hours 30 minutes earlier.

Area forecast discussion, Jun 24, 9:15 AM CDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
915 AM CDT SUN JUN 24 2007

DISCUSSION...12Z UPPER AIR ANALYSIS DEPICT A BROAD TROUGH AXIS
STRETCHING FROM THE OHIO VALLEY BACK THROUGH THE WESTERN MISSISSIPPI
VALLEY AND SOUTHERN PLAINS ALONG WITH DEEP LOW LEVEL MOISTURE ACROSS
THE LOWER MISSISSIPPI VALLEY. KNQA WSR-88D RADAR SHOWS A BROAD AREA
OF RAIN SHOWERS AFFECTING MUCH OF NORTHEAST ARKANSAS AND THE
NORTHWEST TIP OF TENNESSEE. SHORT TERM MODEL SOUNDINGS INDICATE
CAPPING INVERSION IS NON-EXISTENT AT THIS POINT AND CONVECTIVE
ACTIVITY SHOULD BEGIN TO INCREASE IN COVERAGE OVER THE NEXT FEW
HOURS WITH DAYTIME HEATING. WILL UPDATE FORECAST TO RAISE POPS FOR
TODAY WITH CATEGORICAL POPS PRIMARILY NORTH OF I-40 AND CHANCE POPS
ACROSS PORTIONS OF NORTH MISSISSIPPI. LOCALLY HEAVY RAINFALL IS ALSO
POSSIBLE AS PRECIPITABLE WATER VALUES APPROACH 2 INCHES.

UPDATED GRIDS WILL BE PUBLISHED SHORTLY.

.PREV DISCUSSION...ISSUED 216 AM CDT SUN JUN 24 2007

FAIRLY AMPLIFIED AND PROGRESSIVE UPPER PATTERN OVER THE U.S. FOR
LATE JUNE. EARLY MORNING GOES WATER VAPOR IMAGERY SHOWED A LONGWAVE
RIDGE CENTERED OVER THE CENTRAL PLAINS. AS HAS BEEN THE CASE FOR THE
PAST SEVERAL DAYS...A WEAK CUT OFF LOW / SHEAR AXIS WAS NOTED
EXTENDING FROM WESTERN AR INTO WESTERN TX. THIS FEATURE HAS
INTERACTED WITH DEEPER SUBTROPICAL MOISTURE TO DEVELOP NUMEROUS
THUNDERSTORMS OVER OK...AR AND TX.

THE SHEAR AXIS WILL BE SUFFICIENTLY CLOSE TO THE MIDSOUTH TO
TOUCH OFF SCATTERED SHOWERS AND ISOLATED STORMS AGAIN TODAY AND
MONDAY. WITH SURFACE DEWPOINTS IN THE UPPER 60S...EXPECT CONVECTIVE
TEMPS TO BE EASILY REACHED. WEAK WINDS ALOFT SHOULD RESULT IN SLOW
MOVEMENT AND PERHAPS A RISK OF PULSE SEVERE.

FOR TUESDAY AND WEDNESDAY...IT APPEARS THAT STRONGER DEEP LAYER
SOUTHERLY FLOW WILL DEVELOP OVER THE MIDSOUTH...FOCUSED BY A
PERSISTENT UPPER LOW OVER TX...AND AN UPPER RIDGE CENTERED OVER
THE MID ATLANTIC SEABOARD. THE GFS SUGGESTS SOME EMBEDDED WEAK
ENERGY LIFTING FROM THE WESTERN GULF INTO THE MIDSOUTH...HELPING
TO ORGANIZE DEEP CONVECTION A LITTLE BETTER AND BUMPING RAIN
CHANCES SLIGHTLY.

THE AFOREMENTIONED UPPER RIDGE WILL LIFT FROM THE MIDATLANTIC
SEABOARD...OFF SHORE LATE IN THE WEEK. A DEVELOPING LONGWAVE TROF
OVER EASTERN CANADA WILL BRING NORTHWEST FLOW ALOFT INTO THE
MIDSOUTH...RATHER STRONG NORTHWEST FLOW FOR LATE JUNE/EARLY JULY.
A SURFACE FRONTAL PASSAGE IS ANTICIPATED TO ARRIVE THURSDAY NIGHT.
SLIGHTLY DRIER CONTINENTAL AIR WILL LIKELY FLOW INTO THE
MIDSOUTH...AND REMAIN IN THE AREA INTO NEXT WEEKEND.

PWB

&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Jun 24, 9:23 AM CDT, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
923 AM CDT SUN JUN 24 2007

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-251630-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
923 AM CDT SUN JUN 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

LOCALLY HEAVY RAINFALL OF 2 TO 4 INCHES CAN BE EXPECTED MAINLY THIS
MORNING NORTH OF A FORREST CITY AR TO DYERSBURG TN LINE. THIS MAY
CAUSE SOME MINOR FLOODING.

A FEW STRONG THUNDERSTORMS MAY OCCUR ACROSS THE ENTIRE MIDSOUTH
BETWEEN 11 AM AND 8 PM CDT. GUSTY WINDS UP TO 50 MPH...SMALL
HAIL...AND LOCALLY HEAVY RAINFALL OF 1 TO 3 INCHES ARE THE MAIN
HAZARDS EXPECTED. HOWEVER...ONE OR TWO STORMS MAY BRIEFLY
APPROACH SEVERE LIMITS...PRODUCING HAIL TO PENNY SIZE AND
WIND GUSTS TO 60 MPH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE REQUIRED FOR BRIEF PERIODS TODAY FOR HEAVY RAIN
AND/OR STRONG THUNDERSTORMS.

MBS

In the hours before

Special weather statement, Jun 24, 10:41 AM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1041 AM CDT SUN JUN 24 2007

TNZ050-241630-
HAYWOOD TN-
1041 AM CDT SUN JUN 24 2007

THIS SIGNIFICANT WEATHER ALERT IS FOR...HAYWOOD COUNTY.

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED 3 MILES WEST OF BROWNSVILLE AT 1041 AM CDT...
MOVING NORTHEAST AT 20 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE
ANTICIPATED.

PEOPLE IN HAYWOOD COUNTY...INCLUDING THE CITY OF BROWNSVILLE...SHOULD
MONITOR THIS STORM CLOSELY..
Special weather statement, Jun 24, 11:13 AM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1113 AM CDT SUN JUN 24 2007

TNZ020-051-052-241700-
CROCKETT TN-GIBSON TN-MADISON TN-
1113 AM CDT SUN JUN 24 2007

THIS SIGNIFICANT WEATHER ALERT IS FOR...CROCKETT...GIBSON AND MADISON
COUNTIES.

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED 6 MILES NORTHEAST OF BELLS AT 1113 AM CDT...
MOVING EAST AT 25 MPH.

THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE
ANTICIPATED.

PEOPLE IN CROCKETT...GIBSON AND MADISON COUNTIES...INCLUDING THE
CITIES OF HUMBOLDT AND MILAN...SHOULD MONITOR THIS STORM CLOSELY..
Special weather statement, Jun 24, 11:36 AM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1136 AM CDT SUN JUN 24 2007

TNZ004-021-241730-
CARROLL TN-HENRY TN-
1136 AM CDT SUN JUN 24 2007

THIS SIGNIFICANT WEATHER ALERT IS FOR...CARROLL AND HENRY COUNTIES.

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED OVER ATWOOD AT 1136 AM CDT...MOVING NORTHEAST
AT 25 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE
ANTICIPATED.

PEOPLE IN CARROLL AND HENRY COUNTIES...INCLUDING THE CITIES OF
HUNTINGDON...MCKENZIE AND PARIS...SHOULD MONITOR THIS STORM CLOSELY..

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 7:06 PM CDTSevere Thunderstorm WarningMEGGibson, Weakley39 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.